Social Anxiety Support Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter #1
Hey yall,

I just started taking Nardil a couple weeks ago. I'm sad to say things are not going so well. I was wondering if anyone had similar experiences starting this drug..

For the past week or so, I've been getting these mini-panic attacks.. I hesitate to call them panic attacks, because 1. I've never been diagnosed with Panic Disorder and I'm not sure what its like, and 2. These typically last for only 30 seconds or so.

So what happens is, very suddenly I'll get this powerful adrenaline rush, accompanied by a horrible sinking feeling in my chest. This will usually throw me into a sort of daze; My vision gets hazy and I'll lose my balance, and I'll feel as if I'm about to pass out. Often a sort of bristly-feeling pressure seems to surround my head. Immediately I'll feel a terrible nauseating sense of dread and just a general feeling of panic. I can usually fight it off by diverting my attention to something else and/or shaking my head around violently.

I'm worried that this could be caused by some sort of abnormal heart beat- the feeling of my heart skipping a beat often seems to occur at the onset. Also, it feels like it comes with a surge in blood pressure, but I'm not sure if this is the cause of the intense fear or if its the other way around. I've heard that Nardil can cause cardiac arrhythmia, which can cause panic attacks. Has anyone experienced that?

Another very possible cause here is the fact that, about a month ago, I stopped taking SSRIs which I had been on for 14 years. But I really thought the withdrawal symptoms from that were over.

I'm not really sure what to do. Is it all in my head or is there something serious going on? Every day I feel more on-edge. I don't want to stop the Nardil because I've heard so many great things, but the stress over this is starting to get to me.

Cheers n thanks for listening.
 

·
Registered
Joined
·
2 Posts
Discussion Starter #2
Thanks for the reply. Funny thing is this doesn't ever occur in the typical case of orthostatic hypotension (standing up too fast). It usually comes at fairly random times, while walking, for example. The panic/fear aspect of it really puzzles me.. Everywhere I read online mentions that sudden heart/blood pressure abnormalities are commonly misdiagnosed as panic attacks. But I can't find any information that would help me tell one from the other, so I'm not sure which causes which.
 

·
Registered
Joined
·
228 Posts
I started nardil 2 1/2 weeks and so far no side effects or results, but im only at 45mg. BTW rocknroll how are you doing with your nardil?
 

·
Banned
Joined
·
232 Posts
I would stop the nardil right now, why not try without any AD for a while to see if you really need any more of them
 

·
Registered
Joined
·
2,661 Posts
It could be a tyramine reaction; were you eating/drinking anything listed as containing tyramine before the attacks?. "Powerful adrenaline rush" accompanied by anxiety doesn't sound much like hypotension to me, but I don't remember Nardil too well.

Get an appointment with your doc, and have your blood pressure checked. If it's not low (hypotension), I'd recommend chelated magnesium supplements for both the adrenaline, anxiety and irregular heartbeat. It may be that your doctor has to lower dose, raise dose, add something, or whatever really. Definitely get this checked.
 
1 - 5 of 5 Posts
Top